/* Google adsense */ /* GOOGLE ANALYTICS */

If you are wondering about Can a dog get addicted to medicine like Benadryl? you’re in the right place. Because in the following piece of the short article, we will briefly discuss how a dog gets addicted to diphenhydramine? and the possible side effects of this drug.


can-a-dog-get-addicted-to-Benadryl

You may like reading:    Can Benadryl Treat Vertigo in Dogs?

Benadryl Composition


Before that, I want to let you know that Benadryl contains the active ingredient, which is called “diphenhydramine” it is an antihistamine drug and is used for the treatment of seasonal allergies in dogs.


What Does Benadryl Treat in Dogs?


Due to its high efficacy and good outcomes more than 80 percent of veterinarians suggest it relieves the symptoms of allergies, i.e. hives, runny nose, sneezing, coughing, nasal congestion, skin irritations, itching, rashes, redness on the skin, etc.

Is Diphenhydramine (Benadryl) Addictive to Dogs?


Yes, Benadryl is addictive and it must be used for a given period of time (recommended by the veterinarian).

Benadryl for your dog as self choice or as a self medication is not allowed. If a dog consumes benadryl for a longer periods of time it could be addictive to diphenhydramine and the behavior of your pet will change when you don’t give it to him.

Overdose


Benadryl can be harmful to your dog. Overdoses are more likely to occur if your pet accidentally takes the medication from your medicine cabinet or garbage. 


If you notice your dog taking the medication more frequently than usual, you should contact a veterinarian. 

However, you should also be aware of the warning signs of a Benadryl overdose. In many cases, Benadryl overdose is not fatal.

Benadryl (Diphenhydramine) Safety in Dogs


In most cases, the safest Benadryl dosage for dogs is between one and two milligrams per kilogram of body weight. 


But since dogs’ bodies metabolize the drug differently than humans, it is important to monitor your dog carefully during the first hour of exposure. 

Benadryl Overdose Side Effects


Overdose of diphenhydramine in dogs may result in vomiting, nausea, dizziness, lack of energy, lethargy, certain digestive disorders, headache, or even death. 

If you notice any of the side effects listed above, you should contact a veterinarian immediately. To make sure your dog is not allergic to Benadryl, you should use the recommended dosage in your veterinarian’s office.

Your dog may be suffering from a more serious condition, so you should avoid giving it Benadryl. Dogs often have red goopy eyes that can indicate a serious problem. 

It may also be suffering from glaucoma or dry eye. Also, be sure to discuss Benadryl with your veterinarian, as it may interact with any other medication your dog is taking.

Doctor Xeeshan

Doctor Xeeshan

I am Doctor Xeeshan, located in Lahore, Punjab, Pakistan. In this blog, I am providing authentic information about dog breeds, diseases, medications, etc.

0 Comments

Leave a Reply

Avatar placeholder

Your email address will not be published. Required fields are marked *